How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, US Board Certified MD
Category: Medical
Satisfied Customers: 10330
Experience:  Family Physician practicing medicine for over 10 years, United States
20297917
Type Your Medical Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

i have blood blisters all over both of my arms and tend to

This answer was rated:

i have blood blisters all over both of my arms and tend to bruise very easily. The blood blisters are very splotchy and when they appear it is because I have hit my arms on something usually a door jamb or door edge or when I am working in the yard and reaching say into a bush to trim it. They only appear on my arms from the writsts to the elbows but never on my hands nor above the elbows nor on the underside of my arms.
When I asked the hospital doctor he just said you are getting older and your veins are close under the skin and tend to rupture easily.

I have noticed that the blood spots began getting really bad over the last two years. I wonder if they can be caused by Daypro which I take for arthritis. I also take medicine for high blood pressure, diabetes, thyroid and cholestrol. I asked my orthopedic surgeon if he knew if Daypro could be the problem and also asked the pharmacy but no one seems to know what is causing it.   thank you for your help.
Hi Carole,
I can tell you that the daypro does have a 1-10% incidence of a rash.
It also can increase the incidence of bruising (but not that common)
Any anti-inflammatory (aspirin, ibuprofen, aleve, etc) can increase bleeding/bruising.
As we get older, our skin gets thinner and tends to bruise and bleed more easily as well, so it may be a combination of the two factors.
If you have not had any blood work done (I bet that you have though) make sure you have had a CBC (blood count with platelets) and a PT/PTT (these two check clotting factors in the blood).
Hope that helps a bit.
Dr. Abby
Customer: replied 7 years ago.

i was aware that Daypro can cause this but it is so severe. I have taken over the last 25 years over 15 anti-inflamitory drugs and have switched off daypro several times.

 

my arms are so awful that I have to wear long sleeves even in the summer because people stare. yes, i have had blood work-up's every year including CBC. Is there any cream I can use to clear them up sooner or prevent the blook splotching. like cortaid creams?

 

Everytime someone looks at my arms including medical doctors and hospitals they always ask me if I am taking cumedin (?) blood thinner, which I am not.

Unfortunately, there is not a cream that you can use....the blood just has to resorb on its own and there is nothing that is going to make it resorb sooner.
Cortaid and other steroid creams can actually make the problem worse as they can thin out the skin and make you bruise even more easily.
I wish there was a magic cure for you, but if all of your bleeding times, CBC workup is normal, the only other thing I can suggest is to see a dermatologist to make sure something obscure isn't being missed. I am sorry that you have this happening to you.

Dr. Abby
Dr. Abby and 2 other Medical Specialists are ready to help you

Related Medical Questions